Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 11, 2015, 6:20 PM CDT for Andrew County, Holt County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 11, 2015, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Andrew County, MO, Holt County, MO
The radar
The Topeka radar (KTWX), 143 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
121
WGUS53 KEAX 112320
FFWEAX
MOC003-087-120330-
/O.NEW.KEAX.FF.W.0025.150611T2320Z-150612T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
SOUTHERN HOLT COUNTY IN NORTHWEST MISSOURI...
* UNTIL 1030 PM CDT
* AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUND
CITY...FILLMORE...FOREST CITY AND OREGON.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 64 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4014 9506 4013 9504 4013 9488 3990 9499
3990 9501 3987 9503 3986 9509 3988 9514
3991 9515 3990 9520 3993 9520 3995 9525
4003 9535 4002 9539 4004 9542 4006 9543
4007 9540 4012 9540 4014 9544
$$
PMMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:35 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 203 PM CDT THU JUN 11 2015 An active afternoon and evening is starting to shape up for strong to severe thunderstorms that should affect most of the area. At this time we have a tornado watch out until 02z where supercells are expected to develop ahead of a surface low and along a warm front across our far northwestern counties. Shear and instability parameters favor very large hail and a possible tornado or two. The surface low should track across southern IA this evening with an attended cold front moving into the CWA from the northwest. Additional storms are anticipated to develop along the cold front and those too are expected to be strong to severe. Would not be surprised to see a severe watch issued to handle those storms. Latest NPW, especially the HRRR, bring the line of storms into the KC Metro area between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy rain will be the concerns with the line. Also, we have many of our northern counties under a flash flood watch through 12z tomorrow given the saturated soils and the expected convection. Lastly a portion of a MCS may work in from the southwest very late tonight along and north of the cold front. At this time, if the MCS develops, our southeast counties would get brushed by it. The rest of the forecast period will remain unsettled and on the wet side of things as multiple disturbances track across the region. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1236 PM CDT THU JUN 11 2015 In the near term, clearing skies will develop along with increasing southwest winds ahead of an approaching cold front. Later this afternoon thunderstorms are expected to develop along the front and move through the terminals beginning early this evening. Current thinking is there may be several rounds or clusters of storms that will persist well into the overnight hours. Behind the cold front and storms, northwesterly winds and a FEW-SCT cloud deck will persist through the remaining period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017. && DISCUSSION...Pietrycha AVIATION...Pietrycha
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 11, 5:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG E MARYVILLE 40.34N 94.87W
06/11/2015 NODAWAY MO EMERGENCY MNGR
POWERLINES DOWN ON LIBERTY ROAD NORTH OF MOZINGO LAKE
&&
LAFLINLocal storm report, Jun 11, 5:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST GRANT CITY 40.49N 94.41W
06/11/2015 E60 MPH WORTH MO TRAINED SPOTTER
POWER OUT IN THE CITY
&&
LAFLINLocal storm report, Jun 11, 6:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD GRANT CITY 40.49N 94.41W
06/11/2015 WORTH MO LAW ENFORCEMENT
CITY STREETS FLOODING. WATER OVERRUNNING DITCHES AND
FLOWING ACROSS ROADS.
&&
PMURRAYLocal storm report, Jun 11, 6:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 W SHERIDAN 40.52N 94.62W
06/11/2015 WORTH MO LAW ENFORCEMENT
WATER FLOWING OVER HWY 246 JUST WEST OF SHERIDAN.
&&
PMURRAYLocal storm report, Jun 11, 6:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG GRANT CITY 40.49N 94.41W
06/11/2015 WORTH MO LAW ENFORCEMENT
MULTIPLE TREE LIMBS OF 3 TO 4 INCHES IN DIAMETER DOWN
ACROSS CITY. POWER OUT ACROSS PORTIONS OF CITY.
&&
PMURRAYLocal storm report, Jun 11, 6:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST HATFIELD 40.53N 94.15W
06/11/2015 E60 MPH HARRISON MO PUBLIC
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Special Weather Statement | EAX | Putnam | 51 min |
| Jun 10, 7:25 PM CDT | Areal Flood Advisory | EAX | Putnam, Schuyler | 4 hr |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 44 min |
| Jun 11, 3:36 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt, Nodaway | 6 hr |
| Jun 11, 4:35 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 23 hr |
| Jun 11, 6:20 AM CDT | River Flood Warning | EAX | Atchison, Holt | 69 hr |
| Jun 11, 7:01 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt | 4 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 68 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 10 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 8 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 7 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 20 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 62 hr |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Buchanan | 8 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 9 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 10 days |
| Jun 11, 3:36 PM CDT | Tornado Warning | EAX | Atchison | 24 min |
| Jun 11, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 48 min |
| Jun 11, 3:57 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 33 min |
| Jun 11, 4:09 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 18 min |
| Jun 11, 4:13 PM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 4 hr |
| Jun 11, 4:44 PM CDT | Tornado Warning | EAX | Nodaway | 6 min |
| Jun 11, 4:46 PM CDT | Tornado Warning | EAX | Holt | 29 min |
| Jun 11, 4:47 PM CDT | Tornado Warning | EAX | Holt, Nodaway | 28 min |
| Jun 11, 5:12 PM CDT | Tornado Warning | EAX | Nodaway | 33 min |
| Jun 11, 5:40 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 7 hr |
| Jun 11, 5:40 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 26 min |
| Jun 11, 5:44 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 46 min |
| Jun 11, 5:57 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 33 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 48 min |
| Jun 11, 6:20 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 40 min |
| Jun 11, 6:25 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Worth | 4 hr |
| Jun 11, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 39 min |
| Jun 11, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.